Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 75, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 8, 2021, 4:57 PM MDT for Richland County, Roosevelt County, Montana. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 4:57 PM MDT (22:57 UTC)
- Expired
- Jul 8, 2021, 6:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Richland County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 146 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:14 PM MDT | HAIL 1.5 | Fairview, MT | QUARTER TO PING-PONG BALL SIZED HAIL REPORT ON SOCIAL MEDIA. |
| Jul 8, 5:15 PM MDT | HAIL 1.5 | Fairview, MT | PING PONG BALL SIZED HAIL REPORT FROM SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1738 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
488 WUUS55 KGGW 082257 SVRGGW MTC083-085-090000- /O.NEW.KGGW.SV.W.0075.210708T2257Z-210709T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Glasgow MT 457 PM MDT Thu Jul 8 2021 The National Weather Service in Glasgow has issued a * Severe Thunderstorm Warning for... Southeastern Roosevelt County in northeastern Montana... Northern Richland County in northeastern Montana... * Until 600 PM MDT. * At 457 PM MDT, a severe thunderstorm was located 8 miles south of Brockton, or 11 miles southeast of Poplar, moving east at 50 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Culbertson, Fairview, Brockton, Bainville, East Fairview, Sprole, Mccabe, Snowden, Fort Kipp, Nohly and Fort Union. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4791 10510 4821 10509 4828 10405 4783 10404 TIME...MOT...LOC 2257Z 268DEG 44KT 4803 10496 HAIL...0.75IN WIND...60MPH $$ NWS Glasgow
2 follow-up statements
694 WWUS55 KGGW 082332 SVSGGW Severe Weather Statement National Weather Service Glasgow MT 532 PM MDT Thu Jul 8 2021 MTC083-085-090000- /O.CON.KGGW.SV.W.0075.000000T0000Z-210709T0000Z/ Roosevelt MT-Richland MT- 532 PM MDT Thu Jul 8 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTHEASTERN ROOSEVELT AND NORTHEASTERN RICHLAND COUNTIES... At 532 PM MDT, a severe thunderstorm was located 12 miles southeast of Culbertson, moving east at 50 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Culbertson, Fairview, Bainville, East Fairview, Mccabe, Snowden, Nohly and Fort Union. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4786 10450 4824 10463 4828 10405 4783 10404 TIME...MOT...LOC 2332Z 268DEG 44KT 4799 10438 HAIL...0.75IN WIND...60MPH $$ NWS Glasgow
358
WWUS55 KGGW 082355
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
555 PM MDT Thu Jul 8 2021
MTC083-085-090005-
/O.EXP.KGGW.SV.W.0075.000000T0000Z-210709T0000Z/
Roosevelt MT-Richland MT-
555 PM MDT Thu Jul 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROOSEVELT AND
NORTHEASTERN RICHLAND COUNTIES WILL EXPIRE AT 600 PM MDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
northeastern Montana.
LAT...LON 4786 10450 4824 10463 4828 10405 4783 10404
TIME...MOT...LOC 2355Z 268DEG 44KT 4800 10398
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:49 PM MDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 8, 1:49 PM MDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 149 PM MDT Thu Jul 8 2021 .DISCUSSION... Severe thunderstorms have emerged sooner than expected today. Office staff is in severe weather operations now. General idea is that the environment for severe thunderstorms is ripe and will persist through the rest of this afternoon and evening. Threat for severe thunderstorms will return again tomorrow, but will overall be lessened. Rest of the forecast was left to automated processes. && .AVIATION... PATTERN: The atmosphere is primed for severe thunderstorms with a surface low pressure trough, significant moisture, and a favorable wind field. Expect thunderstorms coverage and intensity to strengthen this afternoon and evening, especially east of MT- Highway 24. FLIGHT CONDITIONS: Mainly VFR, then briefly LIFR for NE MT TAF sites if a thunderstorm happens to pass directly overhead. Amendments may be needed. WINDS: Light and variable early, then erratic and gusty this afternoon and evening near the stronger storms. After about 03Z, becoming light and variable again. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Local storm report, Jul 8, 4:05 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
405 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM FUNNEL CLOUD 2 ESE HOMESTEAD 48.41N 104.50W
07/08/2021 SHERIDAN MT CO-OP OBSERVER
TRUSTED OBSERVER REPORTED A BRIEF FUNNEL
CLOUD.
&&Local storm report, Jul 8, 4:19 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
419 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST 5 SW VOLT 48.33N 105.80W
07/08/2021 E70 MPH ROOSEVELT MT TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 70 MPH WIND GUSTS,
ALONG WITH PEA SIZE HAIL AND PLENTIFUL RAIN.
&&Local storm report, Jul 8, 4:24 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
424 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 2 ESE FORT PECK 48.00N 106.42W
07/08/2021 M59 MPH MCCONE MT MESONET
REPORTED AT FORT PECK DAM.
&&Local storm report, Jul 8, 4:29 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
429 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST 2 ESE FORT PECK 48.00N 106.42W
07/08/2021 M59 MPH MCCONE MT MESONET
REPORTED AT FORT PECK DAM.
&&Local storm report, Jul 8, 4:45 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
445 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 7 NNE FOURCHETTE 47.82N 107.91W
07/08/2021 E1.25 INCH PHILLIPS MT PUBLIC
PHOTO SENT IN VIA FACEBOOK. SIZE ESTIMATED.
&&Local storm report, Jul 8, 4:49 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
449 PM MDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 3 ENE WOLF POINT 48.10N 105.58W
07/08/2021 M62 MPH ROOSEVELT MT ASOS
ASOS STATION KOLF WOLF POINT AIRPORT.
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:01 PM MDT | Special Weather Statement | GGW | 44 min | |
| Jul 7, 6:44 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum, Phillips | 39 min |
| Jul 7, 7:27 PM MDT | Special Weather Statement | GGW | 48 min | |
| Jul 7, 8:05 PM MDT | Special Weather Statement | GGW | Prairie | 40 min |
| Jul 7, 8:31 PM MDT | Special Weather Statement | GGW | Prairie | 44 min |
| Jul 7, 8:51 PM MDT | Special Weather Statement | GGW | Prairie | 39 min |
| Jul 7, 9:02 PM MDT | Special Weather Statement | GGW | McCone | 43 min |
| Jul 8, 4:37 AM MDT | Special Weather Statement | GGW | Sheridan | 53 min |
| Jul 8, 5:25 AM MDT | Special Weather Statement | GGW | Sheridan | 50 min |
| Jul 8, 12:37 PM MDT | Special Weather Statement | GGW | 38 min | |
| Jul 8, 12:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips, Valley | 60 min |
| Jul 8, 1:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 60 min |
| Jul 8, 1:22 PM MDT | Special Weather Statement | GGW | Daniels | 38 min |
| Jul 8, 1:35 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Sheridan | 55 min |
| Jul 8, 2:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 64 min |
| Jul 8, 2:26 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 64 min |
| Jul 8, 2:50 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Valley | 55 min |
| Jul 8, 3:21 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 54 min |
| Jul 8, 3:36 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Valley | 54 min |
| Jul 8, 3:46 PM MDT | Special Weather Statement | GGW | Roosevelt | 44 min |
| Jul 8, 4:02 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Richland, Roosevelt, Valley | 58 min |
| Jul 8, 4:14 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 61 min |
| Jul 8, 5:18 PM MDT | Special Weather Statement | GGW | Wibaux | 42 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.